| Model Number |
BA28-90/I16-30 |
| Medical Device Problem Code |
Lack of Effect (4065)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
12/14/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
Event or Problem Description
The patient underwent the implantation of an afx bifurcated stent graft and afx vela suprarenal to address an abdominal aortic aneurysm (aaa).Approximately five (5) years post the initial procedure, a type 2 endoleak (non-device-related failure) and a possible type 3b endoleak of the bifurcated stent graft were identified through a contrast computed tomography (ct) scan, showing sac growth.The patient had an additional endovascular procedure (coiling of a lumbar), which occurred sometime between (b)(6) 2021, and (b)(6) 2021.The final patient status was reported as stable (manufacturer report #2031527-2021-00175).Approximately eight (8) years post the initial procedure, the patient developed an endoleak of indeterminate origin.The patient is scheduled to undergo an additional re-intervention to address the endoleak.It has been reported that the patient will be treated by a different physician from the original implanter and will be repaired using a cook medical (non-endologix) graft.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the afx, indeterminate endoleak complaint is unconfirmed.No contributing factors were identified.This is not consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as stable and pending reintervention (non-endologix).No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.